Patient :Im 17 sexually active that has been on the pill for 4 or 5 years, i had sex about a month ago and am scared i am pregnant, i dont know if me start ing my pills a week later then i was suppose may have put my period a week late? Because i do have cramps am getting pimples and the feeling that my periods coming and have had a bit of stress but i do have to pee alot help
Thank you for your query.
Birth control pills should be taken from day 5 of the menstrual cycle till day 25 of the cycle for them to be effective. If you have taken the pill late it can cause a delay of your menstrual cycle also. On the otherhand the effectiveness of the pill may also be less if started later to day 5 of the menstrual cycle. However you have not mentioned which day of period did you start taking the pill, & how many days after you have had sex after starting the pill. 3 to 7 days after taking your last pill you should be getting your period. If you are not then it is advisable to opt for a home pregnancy test.
Hope that answers your query. Have a good day.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.